MAUDE Adverse Event Report: NEOTECH PRODUCTS LLC NEOTECH PRODUCTS; NEOSEAL

NEOTECH PRODUCTS LLC NEOTECH PRODUCTS; NEOSEAL
Model Number N420
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Cough (4457)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 42 week infant who was admitted to nicu following birth needing respiratory support via nasal cannula.Neotech foam barrier in place.Infant found to be desaturating and choking on foam barrier.Once rn removed foam barrier infant recovered immediately.Foam barriers removed from unit.
 
Additional Manufacturer Narrative
This is our response to the report sent to us by fda and filed by (b)(6) hospital - (b)(6).(report number: mw5120017).The actual device was not returned, and no test was possible on the actual device.However, retained samples of the same lot number were re-inspected and no abnormality was found.The presence of adhesive was verified and the condition of adhesive and its ability of sticking to device was verified.In addition, the product's device history records (dhr) of the current inventory were reviewed and no nonconformity was found.Samples of finished goods were pulled out from retained samples of the current lot number for re-inspection and no abnormality was found.The presence of adhesive was verified and the condition of adhesive and its ability of sticking to the device was verified as well.Within the "instruction for use" of the device, neotech clearly mentioned the followings: · step 3 insert prongs per hospital protocol.Document placement of the neoseal in the patient's medical record.· note: to minimize risk of aspiration/ingestion, ensure the nasal cannula prongs and/or neoseal do not enter the infant's mouth.· step 4 replace neoseal daily or per hospital protocol, whichever is sooner.· note: replace immediately if soiled or wet.· step 5 document removal and/or replacement in the patient's medical record.· cautions & warnings.· federal law restricts this device to sale by or on the order of a physician.· choking hazard.Neoseal should only be used while the patient is under the continuous, direct supervision of trained healthcare professionals.· risk of ingestion or aspiration.When in use, ensure the nasal cannula prongs and/or neoseal do not enter the infant's mouth.· replace immediately if soiled or wet.It seems the instructions for use was not followed properly.Neotech has decided to improve the effectiveness of cautions & warnings by printing the chocking hazard on the liners of actual devices.Based on the complaint ratio, the incident appears to be isolated and of very rare occurrence.This complaint will be monitored for trending purposes and is added to the related logs and charts.

Brand Name
NEOTECH PRODUCTS
Common Device Name
NEOSEAL
Manufacturer (Section D)
NEOTECH PRODUCTS LLC
28430 whiterspoon pkwy
valencia CA 91304
Manufacturer (Section G)
NEOTECH PRODUCTS LLC
28430 whiterspoon parkway
valencia 91355
Manufacturer Contact
ben mahajan
28430 whiterspoon parkway
valencia 91355
6617757464
MDR Report Key17575314
Report Number2025917-2023-00002
Device Sequence Number8222755
Product Code BXJ
UDI-Device Identifier10812594012164
UDI-Public10812594012164
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
N/AN/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberN420
Device Lot Number2022-0101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age42 WK
Patient SexUnknown